Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 13, 2013, 3:08 AM MST for Eddy County, New Mexico. It took effect at Dec 13, 2013, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2013, 3:08 AM MST (10:08 UTC)
- In effect from
- Dec 13, 2013, 11:00 AM MST
- Expired
- Dec 13, 2013, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 131008 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 408 AM CST FRI DEC 13 2013 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE EDDY COUNTY PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY...UPPER TRANS PECOS AND DAVIS/APACHE MOUNTAINS AREA... .AN UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY BRINGING STRONG WESTERLY WINDS THROUGH FAR WEST TEXAS AND SOUTHEAST NEW MEXICO. WINDS SHOULD QUICKLY DIMINISH AROUND SUNSET. NMZ027-TXZ258-131815- /O.UPG.KMAF.HW.A.0024.131213T1800Z-131214T0000Z/ /O.NEW.KMAF.HW.W.0031.131213T1800Z-131214T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 308 AM MST FRI DEC 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * EVENT...HIGH WINDS. * TIMING...THIS AFTERNOON. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. * WINDS...SOUTHWEST 35 TO 45 MPH. GUSTS UP TO 65 MPH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-074-131815- /O.NEW.KMAF.WI.Y.0023.131213T1800Z-131214T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS 408 AM CST FRI DEC 13 2013 /308 AM MST FRI DEC 13 2013/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...WEST 25 TO 35 MPH. GUSTS UP TO 50 MPH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HLUCHAN
1 follow-up statement
000 WWUS74 KMAF 131659 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1059 AM CST FRI DEC 13 2013 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE EDDY COUNTY PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY...UPPER TRANS PECOS AND DAVIS/APACHE MOUNTAINS AREA... .AN UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH NEW MEXICO TODAY BRINGING STRONG WESTERLY WINDS TO THE GUADALUPE MOUNTAINS AND VERY WIND CONDITIONS TO THE LOWLANDS OVER THE SOUTHEAST NEW MEXICO PLAINS AND THE UPPER TRANS PECOS. WINDS SHOULD QUICKLY DIMINISH AROUND SUNSET. NMZ027-TXZ258-140000- /O.CON.KMAF.HW.W.0031.131213T1800Z-131214T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 959 AM MST FRI DEC 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. * WINDS...SOUTHWEST 35 TO 45 MPH. GUSTS UP TO 65 MPH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-074-140000- /O.CON.KMAF.WI.Y.0023.131213T1800Z-131214T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS 1059 AM CST FRI DEC 13 2013 /959 AM MST FRI DEC 13 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...THIS AFTERNOON. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...WEST 25 TO 35 MPH. GUSTS UP TO 50 MPH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 2:22 AM MST, 46 minutes earlier.
Area forecast discussion, Dec 13, 2:22 AM MST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 AM CST Fri Dec 13 2013
.DISCUSSION...
Light showers continue across the Permian Basin and lower Trans
Pecos early this morning as a weakening upper trough moves into the
Southern Plains. Even seeing a few lightning strikes near El Paso as
of 330 AM CST. Have kept some PoPs this morning across the Guadalupe
Mtns and SE NM to account for this activity. A few showers may also
linger over the far eastern Permian Basin through about mid-morning
before drier air pushes in from the west. Winds will switch around
to the west this afternoon and increase following the passage of a
sfc trough. Models indicate some stronger winds may mix down across
our western areas so have opted to upgrade the High Wind Watch to a
warning for the Guadalupe Mtns and include the adjacent plains and
Davis Mtns in a Wind Advisory. Winds will quickly diminish this
evening before a cold front pushes through tonight.
Westerly sfc winds will lead to compressional warming of the
boundary layer helping to boost temperatures above normal this
afternoon. This warming will be short-lived as our next cold front
knocks highs temperatures back down into the 40s and 50s on
Saturday. Temperatures will start to warm Sunday with this trend
continuing through midweek. NW flow aloft will keep it from getting
too warm as highs are expected to be in the 60s which is only
slightly above average for mid December. Flow becomes more zonal by
Thursday allowing southerly winds to bring in warmer air. At the
same time cold air will gather over western Canada before it is
quickly released south late next week. Extended models show a large
upper trough developing over the western U.S. with Arctic air
spreading down the Plains on Friday. Models differ with the timing
of the front, but both the GFS and ECMWF indicate very cold
temperatures will settle over the area next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 62 31 49 29 / 10 0 0 0
BIG SPRING TX 62 34 50 32 / 10 0 0 0
CARLSBAD NM 62 34 48 23 / 20 0 0 0
DRYDEN TX 66 40 58 35 / 10 0 0 0
FORT STOCKTON TX 67 36 51 34 / 10 0 0 0
GUADALUPE PASS TX 55 33 43 30 / 20 0 0 0
HOBBS NM 59 28 48 26 / 10 0 0 0
MARFA TX 62 28 48 19 / 0 0 0 0
MIDLAND INTL AIRPORT TX 62 32 49 28 / 10 0 0 0
ODESSA TX 63 32 49 30 / 10 0 0 0
WINK TX 66 32 50 26 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 11 AM this morning to 5 PM MST this
afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains of
Eddy County.
WIND ADVISORY from 11 AM this morning to 5 PM MST this afternoon
FOR THE FOLLOWING ZONES... Eddy County Plains.
TX...HIGH WIND WARNING from 11 AM this morning to 5 PM MST this
afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY from Noon today to 6 PM CST this evening FOR THE
FOLLOWING ZONES... Davis/Apache Mountains Area...Reeves
County and Upper Trans Pecos...Van Horn and Highway 54
Corridor.
&&
72/29Hazardous weather outlook, Dec 13, 3:02 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CST FRI DEC 13 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 402 AM CST FRI DEC 13 2013 /302 AM MST FRI DEC 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON... A HIGH WIND WARNING IS IN EFFECT. VERY WINDY CONDITIONS ARE ALSO EXPECTED FOR THE DAVIS MOUNTAINS AND THE PLAINS OF EDDY... CULBERSON... AND REEVES COUNTIES THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:08 AM MST | High Wind Warning | MAF | 14 hr |
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.